How Can I Tell If My Child Is High on Morphine?

How Can I Tell If My Child Is High on Morphine?

Like any parent, you want your child to excel. If your child’s personal drive matches your hopes for his or her success, you are blessed. However some young people pressure themselves to be the best at everything. Morphine, an opiate, has relaxant qualities that may appeal to overtaxed youth who feel they must excel at all times. Other children develop a problematic relationship with morphine after being prescribed the drug, after using to get high or after taking the drug to fit in with peers. No matter your child’s story, if you suspect him or her of using morphine, do not take this suspicion lightly.

Signs of Morphine Use

The following are some signs that may alert you to the presence of morphine:

  • Unexplainable depression
  • Confusion
  • Heightened anxiety
  • Strange dreams
  • Feeling unusually invincible
  • Forgetfulness
  • Lethargy
  • Shrunken pupils
  • Lightheadedness
  • Jerky movements
  • Bloating
  • Trembling
  • Constipation
  • Dry mouth
  • Headaches
  • Shifting or twitching eyes
  • Fluctuations in blood pressure

If you have seen these or other signs of strange behavior in your child, look for morphine paraphernalia and learn more about this drug and its effects.

Paraphernalia Associated with Morphine Use

Some of the accessories commonly found in the possession of morphine users include the following:

  • Syringes, needles and homemade needle sheaths
  • Liquid morphine
  • Eyedroppers
  • Tourniquets
  • Morphine powder

If you find these things in your child’s possession, it is time for a serious family talk. Do not feel that you are invading his or her privacy. As a parent it is your job to ensure his or her safety and to investigate if you believe him or her to be in danger. If your child protests, you have even more reason to be concerned about the situation.

Confronting Your Child about Morphine Use

When you decide to talk to your child, reassure him or her of your love and your concern. If he or she is in physical or mental pain, you want to help find healthy ways to alleviate it. An overdose of morphine can cause respiratory depression serious enough to induce coma or death, and you don’t want to lose your child. You may need to enroll him or her in an addiction recovery program. Your child can heal after addiction, but it may require you stepping in and taking action.

Finding Recovery Help for Morphine Use

Please call our helpline to get a free assessment of your family’s current situation. We can help you approach your child about morphine use, get quality treatment and find family healing. We are here 24 hours a day, and the call is toll free to ensure that you get all the information you need. Please call us today.